CSN Login
Members Online: 12

New to board and want advice on headaches

smiths29
Posts: 5
Joined: May 2001

Hi I am new to the boards.
I have had my first round of chemo on May 29th and have had a headache off and on ever since. The doctor said he didn't think it was the chemo, maybe the zofran. I would not think the zofran would be it since I haven't had it for the last week. Anyone else have headaches, if so what did you do for them.
4 treatments of AC, 4 treatments of Taxol, followed by tamoxifin for 5 years. Had a 2.1 tumor with a smaller one starting and 7 involved nodes. All test prior to lump removal had come back negative. We were caught completely off gaurd by this.

jeancmici
Posts: 682
Joined: Feb 2001

Hi!

I'm up to approaching taxol #3 June22. I had headaches off and on with the first AC but not the rest. The thing that makes AC so INTERESTING (JOKE!) is that I had a different predominant side-effect with each treatment.

Maybe it's the Zofran - some people like Tigan better but no one writing here has mentioned it. I know someone in my area who switched to that because she thought Zofran gave her headaches.

Headaches as you know come from tension and stress - and certainly chemo is stressful!

Good Luck. Jean
Welcome to the group here.

cherdaetwyler
Posts: 165
Joined: Dec 2000

Hi,
I didn't really notice headaches with the zofran but then my system is used to SSRI's which is what zofran is (although it supposedly affects serotonin to the vagus nerve). Zofran has a long systemic effect...the full amount is sstill in your system (especially women) 55 hours after the last dosage and it may not clear out of the system completely before the next treatment.
(I realized that I was getting too much of a buildup when I accidentally gagged myself while scrubbing my toungue about 3 days before second chemo and couldn't throw up even though the impulse was there.

best wishes for your health through your treatments.

cher

dawnpawn
Posts: 5
Joined: Jun 2001

I have gotten headaches from Zofran. It isn't a normal headache nothing seems to releive them, only sleeping them off. Ask the doctor to give you something stronger than over the counter stuff.

dawnpawn
Posts: 5
Joined: Jun 2001

I am new at this sorry. You might want to see if any other medications you are on will cause headaches. I know when you are going through such hard times doctors like to put you on an antidepresant. Some of them cause headaches.

lauramarie's picture
lauramarie
Posts: 39
Joined: May 2001

Hello Smiths,
I am a four year survivor. I have to tell you I'd had terrible headaches for almost 9 months during and after my treatments. I had 4 treatmens of AC and yes the headaches were due to the cytoxon. Halfway thourgh the dosage I'd get a terrible migrane and it would last for a week. I took a lot of tylonal, ice packs to the eyes and then a prescription for headaches. Caffine also helped but then I was hooked after the treatments were over. Breaking that addiction was terrible too. Good luck with your treatments.
Laura

gayleyr
Posts: 52
Joined: May 2001

Following my first AC treatment I also had a severe headache at the base of my skull - so much so that I called the dr. at 2:00 a.m -Zofran was the culprit - switched to phenagran and it worked great ever after. The nurse also told me that if the Cytoxan is pumped too quickly you will get a "Cytoxan" headache - might want to ask about that. They gave mine very slowly after that.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network